Translator Disclaimer
March, 1990 Asymptotic Properties of Multivariate Nonstationary Processes with Applications to Autoregressions
Ruey S. Tsay, George C. Tiao
Ann. Statist. 18(1): 220-250 (March, 1990). DOI: 10.1214/aos/1176347499

Abstract

Asymptotic properties of multivariate time series with characteristic roots on the unit circle are considered. For a vector autoregressive moving average (ARMA) process, we derive the limiting distributions of certain statistics which are useful in understanding nonstationary processes. These distributions are derived in a unified manner for all types of characteristic roots and are expressed in terms of stochastic integrals of Brownian motions. For applications, we use the limiting distributions to establish the consistency properties of the ordinary least squares (LS) estimates of various autoregressions of a vector process, e.g., the ordinary, forward and shifted autoregressions. For a purely nonstationary vector ARMA($p, q$) process, the LS estimates are consistent if the order of the fitted autoregression is $p$; for a general ARMA model, the limits of the LS estimates exist, but these estimates can only provide consistent estimates of the nonstationary characteristic roots.

Citation

Download Citation

Ruey S. Tsay. George C. Tiao. "Asymptotic Properties of Multivariate Nonstationary Processes with Applications to Autoregressions." Ann. Statist. 18 (1) 220 - 250, March, 1990. https://doi.org/10.1214/aos/1176347499

Information

Published: March, 1990
First available in Project Euclid: 12 April 2007

zbMATH: 0705.62082
MathSciNet: MR1041392
Digital Object Identifier: 10.1214/aos/1176347499

Subjects:
Primary: 62M10
Secondary: 62J05

Rights: Copyright © 1990 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES


SHARE
Vol.18 • No. 1 • March, 1990
Back to Top